High Triglycerides and HIV
As a 22 yr HIV surviver, I am facing some of the ART(anti-retroviral therapy) long term side effects such as elevated triglycerides. With a value of 900, my HIV doctor is worried I might end up with pancreatitis, fatty liver, diabetes, or heart attack which are on the rise among HIV patients.
I have concerns regarding the use of medications intended to reduce cholesterol and/or triglycerides for the bad side effects on the liver. For several years I used Zerit (d4t) in combination with other ART's which helped me to keep my viral load undetectable. My doctor decided to take Zerit off my cocktail and replace it with Norvir which seems to have less effect in the fat metabolism.
On one hand, I have lost large part of my fatty tissue all over my body (lipodystrophy) on my face, legs, buttocks, plant of my feet. On the other hand, my body requires a high caloric meal in the morning to keep me functional until lunch time.
I am very interested in any nutritional changes that will help control the triglyceride level in my blood.
Any advice will be greatly appreciated.
Carlos in SC